Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 122, NWS Shreveport, LA

June 7, 2021Gregg County, Texas

NWS Shreveport, LA issued this river flood warning at Jun 7, 2021, 8:47 AM CDT for Gregg County, Texas. It took effect at Jun 8, 2021, 11:44 AM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Jun 7, 2021, 8:47 AM CDT (13:47 UTC)
In effect from
Jun 8, 2021, 11:44 AM CDT
Expired
Jun 8, 2021, 8:25 AM CDT
In force
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

County Gregg County, TX

The radar

The Shreveport radar (KSHV), 100 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rabbit Creek at Kilgore (KLGT2). The gauge peaked at 6.45 ft at Jun 8, 2021, 11:00 PM CDT.

actionminormoderate5101506/0706/0806/09
Action stage
10 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08020700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

535 
WGUS44 KSHV 071347
FLWSHV

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
847 AM CDT Mon Jun 7 2021

...The National Weather Service in Shreveport LA has issued a Flood 
Warning for the following rivers in Texas...

  Rabbit Creek At Kilgore affecting Gregg County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC183-081400-
/O.NEW.KSHV.FL.W.0122.210608T1644Z-210610T2044Z/
/KLGT2.1.ER.210608T1644Z.210609T0000Z.210609T0843Z.NO/
847 AM CDT Mon Jun 7 2021

The National Weather Service in Shreveport has issued a

* Flood Warning for
  the Rabbit Creek At Kilgore.
* From Tuesday morning to Thursday afternoon.
* At 7:45 AM CDT Monday the stage was 5.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tomorrow morning to a crest of 10.9 feet tomorrow evening. It will 
  then fall below flood stage early Wednesday morning.
* Impact...At 10.0 feet, Expect lowland flooding of timber resources 
  in and near the creek. Some oil field operations may be affected.


&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
      3229 9498

$$

25
2 follow-up statements
231 
WGUS84 KSHV 080201
FLSSHV

Flood Statement
National Weather Service Shreveport LA
901 PM CDT Mon Jun 7 2021

...The Flood Warning continues for the following rivers in Texas...

  Rabbit Creek At Kilgore affecting Gregg County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC183-090215-
/O.EXT.KSHV.FL.W.0122.210608T1700Z-210610T2030Z/
/KLGT2.1.ER.210608T1700Z.210609T0000Z.210609T0830Z.NO/
901 PM CDT Mon Jun 7 2021

...The Flood Warning is now in effect until Thursday afternoon...

The Flood Warning continues for
  the Rabbit Creek At Kilgore.
* From Tuesday afternoon to Thursday afternoon.
* At 7:45 PM CDT Monday the stage was 5.1 feet.
* Flood stage is 10 feet.
* Minor flooding is forecast.
* Forecast...Rabbit Creek is expected to rise above flood stage 
  early tomorrow afternoon to a crest of 10.9 feet tomorrow evening. 
  It will then fall below flood stage early Wednesday morning.
* Impact...At 10.0 feet, Expect lowland flooding of timber resources 
  in and near the creek. Some oil field operations may be affected.


&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
      3229 9498

$$

10
909 
WGUS84 KSHV 081325
FLSSHV

Flood Statement
National Weather Service Shreveport LA
825 AM CDT Tue Jun 8 2021

...The Flood Warning is cancelled for the following creek in Texas...

  Rabbit Creek At Kilgore affecting Gregg County.

TXC183-081430-
/O.CAN.KSHV.FL.W.0122.210608T1700Z-210608T1325Z/
/KLGT2.1.ER.210608T1700Z.210609T0000Z.210609T0830Z.NO/
825 AM CDT Tue Jun 8 2021

...The Flood Warning for the Rabbit Creek At Kilgore has been 
cancelled...

The Flood Warning is cancelled for
  the Rabbit Creek At Kilgore.
* At 7:45 AM CDT Tuesday the stage was 5.8 feet.
* Flood stage is 10 feet.
* Forecast...Rabbit Creek is expected to fall to 4.2 feet Sunday 
  morning.


&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
      3229 9498

$$

08

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jun 7, 6:17 AM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 7, 6:17 AM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
617 AM CDT Mon Jun 7 2021

.AVIATION...

MVFR to LIFR conditions will continue through mid morning, before
gradually improving. Additional convection is fcst to develop
late this morning into the early aftn, bringing low cigs/vsbys
invof tstms. Have kept the ongoing prevailing tstms during the
afternoon hours, but actual occurrence may be more intermittent
and require TEMPO groups and timing adjustments as the day
continues. Coverage of convection should become less widespread
after sunset, with much of it concentrated along and n of the I-30
corridor. /12/

&&

.PREV DISCUSSION... /issued 410 AM CDT Mon Jun 7 2021/

SHORT TERM.../Today through Tuesday/

Upper low continues to churn just to the n of our region this
morning. Impulse riding around the swrn periphery already
generating a round of strong convection across SW OK as well as
ern OK. Model output does show additional impulses and associated
convection movg into the nwrn half of our region today, many of
which could possibly train, with rain amounts exceeding 5 inches
in some solutions. Instability, especially that which comes with
daytime heating today, in addition to ample deep-layer moisture
will make for very efficient rainfall-producing storms. Taking all
of these factors into account, along with consideration of
antecedent soil conditions from previous rains, a Flash Flood
Watch has been issued from 7 am this morning through 7 am Tuesday.
Depending upon how things play out during this timeframe, we may
need to extend the watch through at least a portion of Tuesday, as
several models indicate continued impulses/rounds of convection
even as the upper low continues to drift newd. Elsewhere, the
heavy rainfall/flash flooding threat looks to remain more isold
attm.

In addition to the heavy rainfall threat today, a strong to severe
storm or two cannot be ruled out. As for temps, have stayed close
to NBM numbers both today and Tuesday, which keep our nrn areas
cooler due to expected convection, and our srn areas warmer where
peeks of sunshine and less convective coverage will allow for more
heating. /12/

LONG TERM.../Tuesday Night through Sunday Night/

By Tuesday evening, the region will be on the backside of the
aforementioned broad upper low that has been the source of the
unsettled weather across the region, and a departing shortwave
disturbance. There could be some lingering convection across the
northern and eastern sections of the region from these systems
during the late evening and overnight hours.  On Wednesday and
Thursday, upper ridging will build into the region from the west.
Rain chances will greatly diminish across the western half of the
region, but can't rule out some isolated afternoon convection across
the eastern half, which will likely remain just on the peripheral of
the ridge.

By Friday, models indicate that the upper ridge will hold firm
across the Southern Plains, bringing much drier conditions areawide.
However by the weekend, the ridge will retrograde a bit westward.
This will result in our eastern zones transitioning to NW Flow
aloft. A cool front will backdoor into the region over the weekend,
with chance POPs returning across the eastern half of the region.

With drier conditions moving into the region during the period,
expect an increase in afternoon temperatures.  Highs will likely top
out in the upper 80s to lower 90s by the end of the work week into
the first half of the upcoming weekend. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  86  73  89  74 /  80  50  40  10
MLU  87  74  89  74 /  80  40  50  20
DEQ  81  69  84  71 /  90  60  70  30
TXK  82  71  86  73 /  80  50  60  20
ELD  84  69  87  71 /  80  50  60  30
TYR  86  74  90  75 /  80  50  30  10
GGG  85  73  88  74 /  80  50  40  10
LFK  89  74  92  75 /  70  30  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Tuesday morning for ARZ050-051-059>061-
     070>073.

LA...Flash Flood Watch through Tuesday morning for LAZ001>004.

OK...Flash Flood Watch through Tuesday morning for OKZ077.

TX...Flash Flood Watch through Tuesday morning for TXZ096-097-108>112-
     124>126-136>138-149>151.

&&

12/20
Hazardous weather outlook, Jun 7, 5:39 AM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
539 AM CDT Mon Jun 7 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081045-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
539 AM CDT Mon Jun 7 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will be possible across the entire
region today, with localized heavy rain possible. This could lead
to isolated flash flooding in low lying and poor drainage areas,
and in locations that have seen significant rainfall in the past
week. In addition to the heavy rain, strong gusty winds will be
possible with any organized cluster of storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Widespread shower and thunderstorms will continue on Tuesday,
which may lead to additional localized flash flooding concerns.
Can't rule out strong gusty winds, especially if storms are able
to organized into clusters. Much drier conditions are expected for
the remainder of the week as upper ridging builds into the region.
Widespread rain chances are possible by next weekend.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed.

20

In the hours before

Special weather statement, Jun 7, 3:25 AM CDT, 5 hours 22 minutes before
Special Weather Statement
National Weather Service Shreveport LA
325 AM CDT Mon Jun 7 2021

ARZ060-061-070900-
Hempstead AR-Nevada AR-
325 AM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HEMPSTEAD AND
CENTRAL NEVADA COUNTIES UNTIL 400 AM CDT...

At 324 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Beirne to 7 miles southeast of Prescott to
near Perrytown. Movement was east at 25 mph.

Pea size hail and winds in excess of 35 mph will be possible with
these storms.

Locations impacted include...
Hope, Prescott, Emmet, Perrytown, Rosston, Bluff City, White Oak Lake
State Park, Cale, Sutton, Boughton, Mount Moriah, Morris, Laneburg
and Reader.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3390 9330 3388 9331 3384 9329 3384 9326
      3383 9326 3383 9323 3380 9318 3382 9314
      3379 9313 3378 9310 3358 9311 3355 9318
      3363 9365 3378 9340 3392 9333
TIME...MOT...LOC 0824Z 275DEG 21KT 3392 9325 3375 9328 3366 9352

20
Special weather statement, Jun 7, 4:00 AM CDT, 4 hours 47 minutes before
Special Weather Statement
National Weather Service Shreveport LA
400 AM CDT Mon Jun 7 2021

ARZ051-060-070945-
Howard AR-Hempstead AR-
400 AM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HEMPSTEAD AND EAST
CENTRAL HOWARD COUNTIES UNTIL 445 AM CDT...

At 400 AM CDT, Doppler radar was tracking a strong thunderstorm near
Center Point, or near Dierks, moving east at 20 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Nashville, Dierks, Corinth, Center Point and Muddy Fork.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3401 9382 3401 9375 3399 9370 3398 9368
      3398 9365 3397 9363 3395 9363 3398 9407
      3399 9406 3402 9408 3406 9408 3407 9407
      3410 9408 3414 9382
TIME...MOT...LOC 0900Z 269DEG 17KT 3403 9401

20
Special weather statement, Jun 7, 4:33 AM CDT, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
433 AM CDT Mon Jun 7 2021

ARZ060-061-071000-
Hempstead AR-Nevada AR-
433 AM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HEMPSTEAD AND
NORTHWESTERN NEVADA COUNTIES UNTIL 500 AM CDT...

At 432 AM CDT, Doppler radar was tracking a strong thunderstorm near
Blevins, or 9 miles southeast of Murfreesboro, moving east at 30 mph.

Half inch hail and winds in excess of 35 mph will be possible with
this storm.

Locations impacted include...
Blevins and McCaskill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3399 9370 3398 9368 3398 9365 3396 9362
      3395 9353 3395 9350 3396 9347 3395 9342
      3396 9338 3390 9330 3387 9330 3384 9367
      3400 9373
TIME...MOT...LOC 0932Z 255DEG 25KT 3393 9361

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:09 PM CDTSpecial Weather StatementSHVSmith51 min
Jun 6, 7:43 PM CDTSpecial Weather StatementSHVShelby62 min
Jun 6, 7:51 PM CDTAreal Flood AdvisorySHVSmith114 min
Jun 6, 7:54 PM CDTSevere Thunderstorm WarningSHVSmith51 min
Jun 7, 3:04 AM CDTFlash Flood WatchSHVBowie, Camp, Cass, Cherokee, Franklin, Gregg and 10 more52 hr
Jun 7, 8:03 AM CDTRiver Flood WarningSHVNacogdoches, Rusk49 hr
Jun 7, 8:52 AM CDTRiver Flood WarningSHVCherokee, Nacogdoches, Rusk, Smith4 days
Jun 7, 11:51 AM CDTSpecial Weather StatementSHVCherokee, Smith54 min
Jun 7, 12:37 PM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Nacogdoches, Rusk, Smith, Upshur and 1 more53 min
Jun 7, 1:41 PM CDTSpecial Weather StatementSHVAngelina, Harrison, Nacogdoches, Panola, Rusk49 min
Jun 7, 2:20 PM CDTSpecial Weather StatementSHVPanola40 min
Jun 7, 2:30 PM CDTSpecial Weather StatementSHVAngelina, San Augustine, Shelby45 min
Jun 7, 3:37 PM CDTSpecial Weather StatementSHVSabine53 min

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.